Alert archive / Mississippi / Special Weather Statements in 2014

Special Weather Statement, NWS Jackson, MS

August 4, 2014Lamar County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 4, 2014, 2:02 AM CDT for Lamar County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2014, 2:02 AM CDT (07:02 UTC)
Expired
Aug 4, 2014, 2:30 AM CDT
In force
28 min
Issued by
NWS Jackson, MS

County Lamar County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WWUS84 KJAN 040702
SPSJAN
MSZ073-040730-
LAMAR MS-
202 AM CDT MON AUG 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
202 AM CDT MON AUG 4 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED OVER LAMAR COUNTY AT 202 AM CDT...MOVING WEST AT 15 MPH.
RAINFALL AMOUNTS OVER THE PAST HOUR HAS BEEN ONE TO TWO INCHES.

PEOPLE IN WEST CENTRAL LAMAR COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3120 8966 3140 8965 3139 8951 3122 8952
TIME...MOT...LOC 0702Z 092DEG 13KT 3130 8956

$$

MRM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 3, 8:42 PM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, Aug 3, 8:42 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
842 PM CDT SUN AUG 3 2014

.UPDATE...COVERAGE OF CONVECTION HAS DECREASED CONSIDERABLY OVER THE
PAST COUPLE OF HOURS...BUT STORMS ARE STILL ONGOING JUST WEST OF THE
JACKSON METRO AREA. AS WE CONTINUE TO LOSE DIURNAL HEATING...EXPECT
THESE TO RUN OUT OF STEAM OVER THE NEXT FEW HOURS. AREAS FARTHER
NORTHEAST AND EAST HAVE ALREADY BEEN WORKED OVER BY PREVIOUS
CONVECTION. THUS POPS WILL BE REMOVED FOR THOSE AREAS FOR THE
REMAINDER OF THE NIGHT. NO OTHER BIG CHANGES WILL BE MADE TO THE
FORECAST AT THIS TIME. /DL/

&&

.AVIATION...CONVECTION WILL LINGER UNTIL AROUND 04/04Z...MAINLY
BETWEEN HKS/JAN AND HBG. OTHERWISE MVFR VISIBILITIES WILL DEVELOP
OVER MOST AREAS BY 08-10Z. THESE CONDITIONS WILL LAST UNTIL AROUND
14Z WITH VFR CONDITIONS THEREAFTER AND VICINITY THUNDER DEVELOPING
AGAIN BY 16Z AT JAN/HKS/MEI AND HBG./26/

&&

.DISCUSSION... /ISSUED AT 324 PM CDT SUN AUG 3 2014/

THROUGH TUESDAY

STRONGER NW/N SURFACE TO H7 FLOW WILL ACT TO TIGHTEN A MOISTURE
GRADIENT NEAR THE HWY 82 CORRIDOR MONDAY. SIMILAR CONVECTIVE NATURE
OF SHOWERS/STORMS EXPECTED TOMORROW FOR AREAS SOUTH OF THIS GRADIENT
WITH LESS NEAR AND TO THE NORTH. DRIER H7 AIR WILL CONTINUE TO
INFILTRATE SOUTH TUESDAY LIKELY KEEPING OVERALL AFTERNOON
SHOWERS/STORM COVERAGE LOWER AND FOR AREAS ALONG AND SOUTH OF I-20.

FOR FORECAST ELEMENTS...BLENDED ECMOS WITH MAVMOS TO BETTER ALIGN
WITH RAW MODEL H925/850 TEMPS AND SLIGHTLY INCREASED NORTHWARD
EXTENT OF 20% POPS NEAR MOISTURE GRADIENT GIVEN PATTERN RECOGNITION
OF THETA-E FIELDS TOMORROW AND TUESDAY. /ALLEN/

WEDNESDAY THROUGH SATURDAY

THE LONG TERM MODELS AND ENSEMBLES WERE GENERALLY SIMILAR WITH THE
UPPER PATTERN WITH SOME SUBTLE DIFFERENCES. AS WE MOVE INTO THE
MIDDLE OF THE WORK WEEK MIDLEVEL RIDGING WILL BUILD IN FROM THE WEST.
MODEL CROSS SECTIONS SHOW MIDLEVEL DRYING COMING IN FROM THE WEST ON
TUESDAY INTO WEDNESDAY. FOR THURSDAY INTO SATURDAY PWATS WILL
INCREASE ACROSS THE REGION WITH READINGS FROM 1.7 TO 2.0+ INCHES AS
GULF MOISTURE RETURNS. THE BEST CHANCES OF RAIN WILL BE ACROSS THE
SOUTHERN AREAS FOR TUESDAY THROUGH WEDNESDAY...THEN WILL SOMEWHAT
SPREAD ACROSS THE REGION FOR THURSDAY THROUGH SATURDAY. THE ACTIVITY
WILL BE MAINLY DIURNALLY DRIVEN FOR TUESDAY. SOME SHORTWAVES WILL
CROSS THE REGION IN NORTHWEST FLOW ON LATE WEDNESDAY THROUGH
SATURDAY. THE EURO AND NAVY MODEL SHOWED SOME POSSIBLE MCS CLUSTERS
COMING NEAR THE REGION IN NORTHWEST FLOW DURING THE LATER PART OF THE
WORK WEEK INTO SATURDAY. THERE ARE SOME OTHER DIFFERENCES IN THE
MODELS WITH THURSDAY AND FRIDAY AS THE EURO WAS A LITTLE MORE
PRONOUNCE WITH THE SHORT WAVES MOVING ACROSS THE REGION.

AS FAR AS TEMPS ARE CONCERN FOR DAILY HIGHS TEMPS WILL BE GENERALLY
IN THE LOWER 90S. MEX GUIDANCE LOOKED A LITTLE WARM WITH HIGHS IN
THE MIDDLE 90S...WHILE 850 TEMPS WERE ONLY IN THE LOWER TO MIDDLE
20S. THE EURO WAS A LITTLE COOL WITH MOST HIGHS IN THE UPPER 80S. SO
WENT WITH A BLEND OF MEX AND THE COOLER EURO GUIDANCE ONCE AGAIN.
FOR LOWS WENT GENERALLY CLOSE TO GMOS GUIDANCE WITH READINGS IN THE
UPPER 60S TO LOWER 70S. THE MEX AND EURO LOOKED A LITTLE WARM...
ESPECIALLY THE EURO WITH LOWS IN THE MIDDLE 70S.

AS FAR AS POPS ARE CONCERN WENT CLOSE TO A BLEND OF MEX AND GMOS
GUIDANCE POPS. THE EURO POPS WERE DRY ON TUESDAY AND WEDNESDAY...BUT
INCREASES ESP ON FRIDAY NIGHT WITH POSSIBLE MCS CLUSTER INTERACTION.
POPS ON SATURDAY DECREASED IN COVERAGE ON THE EURO./17/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/26/ALLEN/17
Hazardous weather outlook, Aug 3, 7:57 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
757 PM CDT SUN AUG 3 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
050100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
757 PM CDT SUN AUG 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

26

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 3, 8:05 PM CDT, 5 hours 57 minutes before
MSZ043-048-040135-
MADISON MS-HINDS MS-
805 PM CDT SUN AUG 3 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
805 PM CDT SUN AUG 3 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER CLINTON AT 805 PM CDT...
MOVING SOUTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN HINDS AND EXTREME SOUTHWESTERN MADISON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3215 9034 3227 9057 3248 9040 3239 9021
TIME...MOT...LOC 0105Z 030DEG 7KT 3236 9036

GRG
Special weather statement, Aug 4, 2:02 AM CDT, 0 minutes before
MSZ073-040730-
LAMAR MS-
202 AM CDT MON AUG 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
202 AM CDT MON AUG 4 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED OVER LAMAR COUNTY AT 202 AM CDT...MOVING WEST AT 15 MPH.
RAINFALL AMOUNTS OVER THE PAST HOUR HAS BEEN ONE TO TWO INCHES.

PEOPLE IN WEST CENTRAL LAMAR COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3120 8966 3140 8965 3139 8951 3122 8952
TIME...MOT...LOC 0702Z 092DEG 13KT 3130 8956

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:05 PM CDTSpecial Weather StatementJANHinds30 min
Aug 3, 7:09 PM CDTSevere Thunderstorm WarningJANHinds, Madison19 min
Aug 3, 7:27 PM CDTSpecial Weather StatementJANYazoo28 min
Aug 3, 8:05 PM CDTSpecial Weather StatementJANHinds30 min
Aug 4, 12:24 PM CDTSpecial Weather StatementJANMarion31 min
Aug 4, 12:28 PM CDTSpecial Weather StatementJANMarion32 min
Aug 4, 1:15 PM CDTSpecial Weather StatementJANOktibbeha30 min
Aug 4, 2:21 PM CDTSpecial Weather StatementJANScott29 min
Aug 4, 2:23 PM CDTSpecial Weather StatementJANScott27 min
Aug 4, 2:46 PM CDTSpecial Weather StatementJANRankin19 min
Aug 4, 2:50 PM CDTSpecial Weather StatementJANCopiah20 min
Aug 4, 2:57 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson31 min
Aug 4, 3:07 PM CDTSpecial Weather StatementJANLeake33 min
Aug 4, 3:08 PM CDTSpecial Weather StatementJANRankin22 min
Aug 4, 3:12 PM CDTSevere Thunderstorm WarningJANLeake48 min
Aug 4, 3:23 PM CDTSpecial Weather StatementJANMadison22 min
Aug 4, 3:39 PM CDTSevere Thunderstorm WarningJANHinds51 min
Aug 4, 3:45 PM CDTSpecial Weather StatementJANLeake20 min
Aug 4, 3:58 PM CDTSpecial Weather StatementJANLawrence22 min
Aug 4, 4:16 PM CDTSevere Thunderstorm WarningJANClaiborne31 min
Aug 4, 4:18 PM CDTSpecial Weather StatementJANYazoo32 min
Aug 4, 4:20 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Yazoo40 min
Aug 4, 4:23 PM CDTSpecial Weather StatementJANAttala22 min
Aug 4, 4:33 PM CDTSpecial Weather StatementJANMadison22 min
Aug 4, 4:35 PM CDTSpecial Weather StatementJANFranklin20 min
Aug 4, 4:41 PM CDTSpecial Weather StatementJANLincoln24 min
Aug 4, 4:57 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln48 min
Aug 4, 4:59 PM CDTSpecial Weather StatementJANJefferson31 min
Aug 4, 5:05 PM CDTSpecial Weather StatementJANTensas30 min
Aug 4, 6:00 PM CDTSpecial Weather StatementJANTensas30 min
Aug 4, 6:02 PM CDTSpecial Weather StatementJANCatahoula23 min

Nearby

Special Weather Statements in Mississippi, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.